Alert archive / Louisiana / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Lake Charles, LA

November 9, 202516 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this red flag warning at Nov 9, 2025, 9:47 PM CST for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Nov 10, 2025, 9:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2025, 9:47 PM CST (03:47 UTC)
In effect from
Nov 10, 2025, 9:00 AM CST
Expired
Nov 10, 2025, 7:00 PM CST
In force
10 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS84 KLCH 100347
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
947 PM CST Sun Nov 9 2025

...Fire weather warning in effect for Monday...

Elevated fire weather conditions will persist through Tuesday. 
Very dry air will settle over the region Monday with minimum
relative humidity around 20 to 35%. In addition, winds will be 
from the north around 10 to 20 MPH with gusts up to 25 MPH. 

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-110100-
/O.UPG.KLCH.FW.A.0002.251110T1500Z-251111T0100Z/
/O.NEW.KLCH.FW.W.0003.251110T1500Z-251111T0100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
947 PM CST Sun Nov 9 2025

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CST MONDAY...

The National Weather Service in Lake Charles has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
from 9 AM to 7 PM CST Monday. 

* AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather 
  Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire 
  Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire 
  Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, 
  Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper 
  St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire 
  Weather Zone 073 West Cameron, Fire Weather Zone 074 East 
  Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire 
  Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 
  143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, 
  Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 
  Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 
  201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire 
  Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 
  243 Southern Acadia, Fire Weather Zone 252 Lower Vermilion, 
  Fire Weather Zone 253 Lower Iberia, Fire Weather Zone 254 
  Lower St. Mary, Fire Weather Zone 259 Northern Jasper, Fire 
  Weather Zone 260 Northern Newton, Fire Weather Zone 261 
  Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire 
  Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 
  Northern Orange, Fire Weather Zone 615 Lower Jefferson and 
  Fire Weather Zone 616 Southern Orange.

* TIMING...From 9 AM to 7 PM CST Monday.

* WINDS...North 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 58.

* LIGHTNING...None.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
341 
WWUS84 KLCH 101741
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
1141 AM CST Mon Nov 10 2025

...Fire weather warning in effect for Monday...

Elevated fire weather conditions will persist through Tuesday.
Very dry air will settle over the region Monday with minimum
relative humidity around 20 to 35%. In addition, winds will be
from the north around 10 to 20 MPH with gusts up to 25 MPH.

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-110100-
/O.CON.KLCH.FW.W.0003.000000T0000Z-251111T0100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
1141 AM CST Mon Nov 10 2025

The National Weather Service in Lake Charles has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
until 7 PM CST Monday for all of southeast Texas, southwest
and central Louisiana.



* AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather 
  Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire 
  Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire 
  Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, 
  Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper 
  St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire 
  Weather Zone 073 West Cameron, Fire Weather Zone 074 East 
  Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire 
  Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 
  143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, 
  Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 
  Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 
  201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire 
  Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 
  243 Southern Acadia, Fire Weather Zone 252 Lower Vermilion, 
  Fire Weather Zone 253 Lower Iberia, Fire Weather Zone 254 
  Lower St. Mary, Fire Weather Zone 259 Northern Jasper, Fire 
  Weather Zone 260 Northern Newton, Fire Weather Zone 261 
  Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire 
  Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 
  Northern Orange, Fire Weather Zone 615 Lower Jefferson and 
  Fire Weather Zone 616 Southern Orange.

* TIMING...Until 7 PM CST this evening.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 58.

* LIGHTNING...None.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
843 
WWUS84 KLCH 110104
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
704 PM CST Mon Nov 10 2025

...RED FLAG WARNING HAS EXPIRED...

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-110215-
/O.EXP.KLCH.FW.W.0003.000000T0000Z-251111T0100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
704 PM CST Mon Nov 10 2025

...RED FLAG WARNING HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Nov 9, 5:22 PM CST, 4 hours 25 minutes earlier. Its key messages:

  • A sharp Canadian cold front moving through will bring unseasonably cold temperatures into the new week. Portions of the region will likely receive their first freeze.
  • Strong gradient winds from surging high pressure has resulted in a wind advisory over lower southeast Texas and south Central Louisiana today with a Gale Warning offshore in place through tonight.
  • A Red Flag Warning is in place today given elevated winds, low RH, and antecedent dry conditions making dry fuels easily ignitable.
Area forecast discussion, Nov 9, 5:22 PM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
522 PM CST Sun Nov 9 2025

...New AVIATION...

.KEY MESSAGES...

- A sharp Canadian cold front moving through will bring
  unseasonably cold temperatures into the new week. Portions of
  the region will likely receive their first freeze.

- Strong gradient winds from surging high pressure has resulted
  in a wind advisory over lower southeast Texas and south Central
  Louisiana today with a Gale Warning offshore in place through
  tonight.

- A Red Flag Warning is in place today given elevated winds, low
  RH, and antecedent dry conditions making dry fuels easily
  ignitable.

&&

.SHORT TERM...
(Today through Tuesday night)
Issued at 520 PM CST Sun Nov 9 2025

The strong cold front continues to progress offshore with elevated
winds in its wake and a drier airmass. Due to the strong winds and
gusts, a Wind Advisory is currently in effect and will remain for
the duration of the afternoon to early evening. In addition to
this, A Red Flag Warning is also in effect thanks to the combination
of enhanced winds, low RH, and dry antecedent conditions.

Current temperatures are just barely getting into the 70s, with
highs expected to top out in the low 70s. Tonight temps will drop
into the lower to upper 30s, with near and below subfreezing
temperatures for parts of interior SETX and CenLA. As a result, a
Freeze Warning was issued. Outside of that, winds will still be a
bit breezy overnight, with wind chill values bottoming out in the
mid 20s to lower 30s.

On Monday, the concern for fire weather will still persist,
however winds will come down a bit as the surface high nears.
Nevertheless a Red Flag Warning will not be out of the realm of
possibility as MinRHs drop into the lower 20s to 30s range
areawide. By early Tuesday morning the surface high pressure will be
directly overhead with light to calm winds, clear skies, and the
coldest temperatures so far this season. A Freeze Watch is in
place for that time period with subfreezing conditions likely for
nearly the entire CWA outside of the coast. While pipe busting
temps are not expected, there is a 50 to 95 percent probability
of areas along and north of the I-10 corridor experiencing
subfreezing temperatures.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 520 PM CST Sun Nov 9 2025

From the middle of the work week through the rest of the forecast
we can expect warmer and more humid conditions with temps getting
to around 10 degrees above climatological norms. The high
pressure will be centered over the FL peninsula, with southerly
flow becoming more established. Aloft, the flow will be near zonal
to WNWrly as an upper ridge takes shape over MX / the Gulf. It
will flatten out as we get closer to the weekend, with an upper
trough approaching out of the west. There will be little to no
chance for rain until the end of next week and into the weekend;
even then, chances and totals remain low.

&&

.AVIATION...
(00Z TAFS)
Issued at 520 PM CST Sun Nov 9 2025

VFR conditons will prevail through the period. Gusty north winds
may decrease slightly overnight, however speeds will increase
again Monday.

&&

.MARINE...
Issued at 520 PM CST Sun Nov 9 2025

A robust cold front continues to surge offshore today. Winds will
quickly increase with sustained north winds over 20-25 knots and
frequent gusts of 35 knots. A Gale Warning was issued for the
coastal waters and a Small Craft Advisory was issued for the
inland lakes and bay. Waves will build in response to the winds,
building between 6 and 10 feet today and Monday. Winds will start
to ease on Monday night, falling below 20 knots by Tuesday
morning.

A low water advisory is in effect through this afternoon as gusty
north winds push waters offshore in combination with low tide cycle.
It is possible waters will briefly fall toward 1 ft below MLLW
Monday morning, but an advisory is less likely with easing winds.

The pressure gradient tightens Tuesday into Wednesday as a high
pressure system moves off to the east. As a result, we could see
elevated onshore flow and the potential for marine fog.

&&

.FIRE WEATHER...
Issued at 520 PM CST Sun Nov 9 2025

Due to critical combination of enhanced winds, low RH, and dry
antecedent conditions, elevated fire weather conditions will
persist from today through Wednesday. Today will be the biggest
concern for fire weather as the dry cold front passes through the
region and very dry air will follow. Current RH values are in the
upper 20s to 40s, with them expected to bottom out in the mid 20s
to 30s. In addition, 20-foot winds will be from the north around
15 to 25 MPH with gusts to 35. While today will be the main
concern for fire weather, elevated fire weather will be an issue
through Wednesday. For the extended forecast, to the end of next
work week, no measurable rain is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  31  54  28  62 /   0   0   0   0
LCH  38  57  35  65 /   0   0   0   0
LFT  37  54  31  61 /   0   0   0   0
BPT  37  58  36  68 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning until 7 PM CST this evening for LAZ027>033-044-
     045-055-073-074-141>143-152>154-241>243-252>254.

     Freeze Warning from 9 PM this evening to 9 AM CST Monday for
     LAZ027-028.

     Fire Weather Watch from Monday morning through Monday evening
     for LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
     252>254.

     Freeze Watch from Monday evening through Tuesday morning for
     LAZ027>033-044-045-055-141>143-153-154.

     Wind Advisory until 6 PM CST this evening for LAZ044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...Red Flag Warning until 7 PM CST this evening for TXZ180-201-
     259>262-515-516-615-616.

     Freeze Warning from 9 PM this evening to 9 AM CST Monday for
     TXZ180-259-260.

     Fire Weather Watch from Monday morning through Monday evening
     for TXZ180-201-259>262-515-516-615-616.

     Freeze Watch from Monday evening through Tuesday morning for
     TXZ180-201-259>262-516.

     Wind Advisory until 6 PM CST this evening for TXZ515-516-615-616.

GM...Small Craft Advisory until 6 AM CST Monday for GMZ430-432.

     Small Craft Advisory until 3 PM CST Monday for GMZ435-436.

     Gale Warning until 6 AM CST Monday for GMZ450-452-455-470-472-
     475.

     Small Craft Advisory from 6 AM to 3 PM CST Monday for GMZ450-470.

     Small Craft Advisory from 6 AM to 9 PM CST Monday for GMZ452-455-
     472-475.

&&

SHORT TERM...87
LONG TERM....87
AVIATION...05

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:27 PM CSTLow Water AdvisoryLCH17 hr
Nov 10, 11:30 AM CSTFreeze WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 9 more22 hr
Nov 10, 11:32 AM CSTFrost AdvisoryLCHCalcasieu, Cameron, Jefferson Davis21 hr

Nearby

Red Flag Warnings in Louisiana, 2025Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.